New-Onset Granulomatous Mastitis in a Systemic Lupus Erythematosus Patient While on Immunosuppressive


Tezcan M. E. , Cetin K. , Mazmanoglu S., Karadayi N.

JOURNAL OF MEDICAL AND SURGICAL RESEARCH, cilt.6, ss.639-641, 2019 (ESCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 6 Konu: 2
  • Basım Tarihi: 2019
  • Dergi Adı: JOURNAL OF MEDICAL AND SURGICAL RESEARCH
  • Sayfa Sayıları: ss.639-641

Özet

Etiology of granulomatous mastitis (GM) mostly unknown, but it may be associated with systemic or local granulomatous diseases. It responds well to immunosuppressive treatments. Here, we reported a case of a 36 yearold female systemic lupus erythematosus (SLE) patient with a new onset breast mass at the first year of the disease. Meanwhile, she was taking azathiopurine, hydroxychloriquine and low dosage steroid treatment during the onset of the breast mass. Then, granulomatous inflammation was found at the biopsy from the breast lesion. After, excluding the possible infectious etiologies, we started high dosage steroid. Thereafter, GM was responded to the treatment and then, she has been free of relapse since reducing the dosage of steroid to moderate level. As far as we know, our patient was the first SLE associated GM case resistant to treatment of azathiopurine and hydroxychloriquine. Moreover, we thought that GM may occur during immunosuppressive treatments in SLE patients and responded to high dosage of steroid.